Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have high fasting blood sugar. Taking zoryl and glycomet. Suggest medication and diet to reduce level?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
my mother fasting blood sugar levels is 170 early morning before taking tea at 6AM. after taking tiffin at 8AM her sugar levels are around 300 today. and it will be there as 300 till night. this is since last one and half year. her age is around 70 years. and she had operated for breast acncer on left side. she is taking Zoryl-1 before taking tiffin at .30AM and after taking tiffin Glycomet 500mg one tablet. same at eveing before dinner Zoryl-1 one tab, after taking dinner Glycomet-500mg one tablet.
she is taking one cup tea at 6.30AM,Three Idly at 8AM, One cup milk at 10.30AM, Raw Rice along with curries at 12.30-1PM along with Cup of Curd, One Cup Frshubin with Milk at 3PM, Light Upma and Tea at 5PM, and Finally two dry pulka along with curries and Curd at 8PM. mean time she is taking around two litres of water per day.but her sugar levels are not reducing. please help for right medicine and diet paln. her eye sight is reduced to more than half damage at this moment. please, please help me. i do not have sufficient money ot keep expence for corporate hospitals in Hyderabad. i believe in yor advice. Its very very urgent. Regards, XXXXXXX GV, hyderabad, 0000.
Posted Fri, 5 Jul 2013 in General Health
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX portal,

I am Dr. Nsah and I am pleased to be able to assist you.

At this point, I think your mother's oral antidiabetic (Glycomet 500mg) needs to be stepped up to twice the dosage or 2 grams daily maybe associating to another oral antidiabetic drug such as glibenclamide. You will need your doctor's accord. Your mother's diet is fine (and you should know her problem must not be coming from diet type but rather on the diabetes itself). Normally at age 70, your mother's doctor may start considering placing your mother on insulin shots (mixed insulin-slow acting and rapid) as that will equally improve equilibrating her glycemia.Normally at her age she should be having type 2 diabetes but still she could have type 1 mixed with type 2 (which means she could also be insulin deficient).
You still have to see a doctor for proper care( I am afraid; despite your financial situation as your mother's health is equally important).

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Have high fasting blood sugar. Taking zoryl and glycomet. Suggest medication and diet to reduce level? 9 minutes later
Thank you Dr.Nsah for your kind support and advice. but i read that in your website, if Glycomet is taken more, it will have side effects also, am i right.
so also, will this medication does not make her weak since she has operated for cancer also as i explained in my earlier query. is insulin also to be taken. or with medicines only she will get cured. please advice, regards XXXXXXX
Answered by Dr. Nsah Bernard 5 minutes later

Yeah like all medications; metformin (glycomet) can come with its side effects but in your mother's case the benefits outway the risk. Metformin can affect already diseased kidney (hopefully your mother's kidney is not suffering already). Your mother's dosage can go upto 2000mg will close monitoring. Insulin comes as injections only (actrapid, mixtard etc) and are advisable for elderly above 70 years (as risk of metformin adverse effect increases with age). I do not think she would have any problem with the medication because of her previous operation for breast cancer.

Hope this helps and kind regards
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor